Null controllability of the heat equation in unbounded domains by a finite measure control region

Piermarco Cannarsa; Patrick Martinez; Judith Vancostenoble

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 10, Issue: 3, page 381-408
  • ISSN: 1292-8119

Abstract

top
Motivated by two recent works of Micu and Zuazua and Cabanillas, De Menezes and Zuazua, we study the null controllability of the heat equation in unbounded domains, typically + or  N . Considering an unbounded and disconnected control region of the form ω : = n ω n , we prove two null controllability results: under some technical assumption on the control parts ω n , we prove that every initial datum in some weighted L2 space can be controlled to zero by usual control functions, and every initial datum in L2(Ω) can be controlled to zero using control functions in a weighted L2 space. At last we give several examples in which the control region has a finite measure and our null controllability results apply.

How to cite

top

Cannarsa, Piermarco, Martinez, Patrick, and Vancostenoble, Judith. "Null controllability of the heat equation in unbounded domains by a finite measure control region." ESAIM: Control, Optimisation and Calculus of Variations 10.3 (2010): 381-408. <http://eudml.org/doc/90735>.

@article{Cannarsa2010,
abstract = { Motivated by two recent works of Micu and Zuazua and Cabanillas, De Menezes and Zuazua, we study the null controllability of the heat equation in unbounded domains, typically $\mathbb R_+$ or $\mathbb R^N$. Considering an unbounded and disconnected control region of the form $\omega := \cup _n \omega _n$, we prove two null controllability results: under some technical assumption on the control parts $\omega _n$, we prove that every initial datum in some weighted L2 space can be controlled to zero by usual control functions, and every initial datum in L2(Ω) can be controlled to zero using control functions in a weighted L2 space. At last we give several examples in which the control region has a finite measure and our null controllability results apply. },
author = {Cannarsa, Piermarco, Martinez, Patrick, Vancostenoble, Judith},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Null controllability; weighted observability inequalities.; weighted observability inequalities},
language = {eng},
month = {3},
number = {3},
pages = {381-408},
publisher = {EDP Sciences},
title = {Null controllability of the heat equation in unbounded domains by a finite measure control region},
url = {http://eudml.org/doc/90735},
volume = {10},
year = {2010},
}

TY - JOUR
AU - Cannarsa, Piermarco
AU - Martinez, Patrick
AU - Vancostenoble, Judith
TI - Null controllability of the heat equation in unbounded domains by a finite measure control region
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 10
IS - 3
SP - 381
EP - 408
AB - Motivated by two recent works of Micu and Zuazua and Cabanillas, De Menezes and Zuazua, we study the null controllability of the heat equation in unbounded domains, typically $\mathbb R_+$ or $\mathbb R^N$. Considering an unbounded and disconnected control region of the form $\omega := \cup _n \omega _n$, we prove two null controllability results: under some technical assumption on the control parts $\omega _n$, we prove that every initial datum in some weighted L2 space can be controlled to zero by usual control functions, and every initial datum in L2(Ω) can be controlled to zero using control functions in a weighted L2 space. At last we give several examples in which the control region has a finite measure and our null controllability results apply.
LA - eng
KW - Null controllability; weighted observability inequalities.; weighted observability inequalities
UR - http://eudml.org/doc/90735
ER -

References

top
  1. P. Albano and P. Cannarsa, Lectures on Carleman estimates for elliptic and parabolic operators with applications (in preparation).  
  2. S. Aniţa and V. Barbu, Null controllability of nonlinear convective heat equations. ESAIM: COCV5 (2000) 157-173.  Zbl0938.93008
  3. V.R. Cabanillas, S.B. De Menezes and E. Zuazua, Null controllability in unbounded domains for the semilinear heat equation with nonlinearities involving gradient terms. J. Optim. TheoryAppl.110 (2001) 245-264.  Zbl0997.93048
  4. P. Cannarsa, P. Martinez and J. Vancostenoble, Nulle contrôlabilité régionale pour des équations de la chaleur dégénérées. Comptes Rendus Mécanique330 (2002) 397-401.  Zbl1010.93051
  5. L. De Teresa, Approximate controllability of a semilinear heat equation in n . SIAM J. Control Optim.36 (1998) 2128-2147.  Zbl0935.93011
  6. L. De Teresa and E. Zuazua, Approximate controllability of the semilinear heat equation in unbounded domains. Nonlinear Anal. TMA 37 (1999) 1059-1090.  Zbl0946.93006
  7. Sz. Dolecki and D.L. Russell, A general theory of observation and control. SIAM J. Control Optim.15 (1977) 185-220.  Zbl0353.93012
  8. C. Fabre, J.P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation. Proc. Roy. Soc. Edinb. A125 (1995) 185-220.  Zbl0818.93032
  9. H.O. Fattorini and D.L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension. Arch. Rat. Mech. Anal. 4 (1971) 272-292.  Zbl0231.93003
  10. H.O. Fattorini and D.L. Russell, Uniform bounds on biorthogonal functions for real exponentials with an application to the control theory of parabolic equations. Quart. Appl. Math.32 (1974) 45-69.  Zbl0281.35009
  11. E. Fernández-Cara, Null controllability of the semilinear heat equation. ESAIM: COCV2 (1997) 87-103.  Zbl0897.93011
  12. E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: the linear case. Adv. Differ. Equations5 (2000) 465-514.  Zbl1007.93034
  13. E. Fernández-Cara and E. Zuazua, Controllability for weakly blowing-up semilinear heat equations. Ann. Inst. H. Poincaré Anal. Non Linéaire17 (2000) 583-616.  Zbl0970.93023
  14. A.V. Fursikov and O. Yu Imanuvilov, Controllability of evolution equations, Seoul National University, Seoul, Korea. Lect. Notes Ser.34 (1996).  Zbl0862.49004
  15. O. Yu. Imanuvilov, Boundary controllability of parabolic equations. Russian Acad. Sci. Sb. Math.186 (1995) 109-132.  
  16. B.F. Jones Jr., A fundamental solution for the heat equation which is supported in a strip. J. Math. Anal. Appl.60 (1977) 314-324.  Zbl0357.35043
  17. A. Khapalov, Mobile points controls versus locally distributed ones for the controllability of the semilinear parabolic equations. SIAM J. Control Optim.40 (2001) 231-252.  Zbl0995.93038
  18. I. Lasiecka and R. Triggiani, Carleman estimates and exact boundary controllability for a system of coupled, non conservative second order hyperbolic equations, in Partial Differential Equations Methods in Control and Shape Analysis. Marcel Dekker, New York, Lect. Notes Pure Appl. Math. 188 (1994) 215-243.  
  19. G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur. Comm. Partial Differ. Equations20 (1995) 335-356.  Zbl0819.35071
  20. S. Micu and E. Zuazua, On the lack of null controllability of the heat equation on the half-line. Trans. Amer. Math. Soc.353 (2001) 1635-1659.  Zbl0969.35022
  21. S. Micu and E. Zuazua, On the lack of null controllability of the heat equation on the half-space. Portugaliae Math. 58 (2001) 1-24.  Zbl0991.35010
  22. L. Rosier, Exact boundary controllability for the linear Korteweg-de Vries equation on the half-line. SIAM J. Control Optim.39 (2000) 331-351.  Zbl0966.93055
  23. D.L. Russell, A unified boundary controllability theory for hyperbolic and parabolic partial differential equations. Stud. Appl. Math.52 (1973) 189-221.  Zbl0274.35041
  24. D. Tataru, A priori estimates of Carleman's type in domains with boundary. J. Math. Pures Appl.73 (1994) 355-387.  Zbl0835.35031
  25. D. Tataru, Carleman estimates and unique continuation near the boundary for P.D.E.'s. J. Math. Pures Appl.75 367-408 ((1996).  Zbl0896.35023
  26. X. Zhang, A remark on null controllability of the heat equation. SIAM J. Control Optim.40 (2001) 39-53.  Zbl1002.93025
  27. E. Zuazua, Approximate controllability for the semilinear heat equation with globally Lipschitz nonlinearities. Control Cybern.28 (1999) 665-683.  Zbl0959.93025

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.